Alert archive / California / Small Craft Advisories in 2015
Small Craft Advisory 7, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at May 14, 2015, 2:10 AM PDT. It took effect at May 15, 2015, 5:00 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2015, 2:10 AM PDT (09:10 UTC)
- In effect from
- May 15, 2015, 5:00 AM PDT
- Expired
- May 15, 2015, 11:00 PM PDT
- In force
- 18 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted, in the capitals the NWS used until 2016.
024 WHUS76 KSGX 140910 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 210 AM PDT THU MAY 14 2015 ...SMALL CRAFT ADVISORY FRIDAY... .A VIGOROUS STORM SYSTEM WILL MOVE THROUGH THE COASTAL WATERS TODAY THROUGH FRIDAY. THIS WILL PRODUCE STRONG SOUTHERLY WINDS DURING THE DAY FRIDAY WITH GUSTS 20 TO 30 KNOTS. A QUICK HITTING WIND SWELL WILL COMBINE WITH THE WIND WAVES TO PRODUCE CHOPPY CONDITIONS HAZARDOUS TO SMALL CRAFT. THE STORM WILL QUICKLY EXIT SOUTHEAST FRIDAY EVENING AND WINDS WILL DIMINISH. PZZ750-775-142100- /O.NEW.KSGX.SC.Y.0007.150515T1500Z-150516T0300Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 210 AM PDT THU MAY 14 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT FRIDAY. * WINDS...SOUTHERLY 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS. * WAVES/SEAS...CHOPPY AND CONFUSED. WIND WAVES 3 TO 5 FEET...AND LOCALLY AS HIGH AS 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MM
5 follow-up statements
643 WHUS76 KSGX 142017 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 117 PM PDT THU MAY 14 2015 ...STRONG WINDS AND CHOPPY SEAS FOR THE SAN DIEGO COUNTY COASTAL WATERS ON FRIDAY... .A VIGOROUS STORM SYSTEM WILL MOVE THROUGH THE COASTAL WATERS TODAY THROUGH FRIDAY. THIS WILL PRODUCE STRONG SOUTH TO SOUTHEASTERLY WINDS DURING THE DAY FRIDAY WITH GUSTS 20 TO 30 KNOTS. THE STRONG WINDS...COMBINED WITH A QUICK HITTING WIND SWELL AND STEEP WIND WAVES...WILL PRODUCE CHOPPY AND HAZARDOUS CONDITIONS FOR SMALL CRAFT. THE STORM WILL QUICKLY EXIT SOUTHEAST FRIDAY EVENING AND WINDS WILL GRADUALLY DIMINISH LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. PZZ775-150500- /O.EXT.KSGX.SC.Y.0007.150515T1200Z-150516T1200Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 117 PM PDT THU MAY 14 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM FRIDAY TO 5 AM PDT SATURDAY... * WINDS...SOUTH TO SOUTHEASTERLY 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...BECOMING NORTH TO NORTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT FRIDAY EVENING. LOCAL GUSTS OF 35 KT POSSIBLE DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. * WAVES/SEAS...CHOPPY AND CONFUSED. SHORT-PERIOD COMBINED SEAS 3 TO 5 FEET IN THE EARLY MORNING...RISING TO 5 TO 8 FEET AND LOCALLY AS HIGH AS 9 FEET BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ750-150500- /O.EXT.KSGX.SC.Y.0007.150515T1200Z-150516T0600Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- 117 PM PDT THU MAY 14 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM TO 11 PM PDT FRIDAY... * WINDS...SOUTH TO SOUTHEASTERLY 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. LOCAL GUSTS OF 35 KT POSSIBLE DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. * WAVES/SEAS...CHOPPY AND CONFUSED. SHORT-PERIOD COMBINED SEAS 3 TO 5 FEET IN THE EARLY MORNING...RISING TO 5 TO 8 FEET AND LOCALLY AS HIGH AS 9 FEET BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRISON
694 WHUS76 KSGX 150432 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 932 PM PDT THU MAY 14 2015 ...STRONG WINDS AND CHOPPY SEAS FOR THE SAN DIEGO COUNTY COASTAL WATERS ON FRIDAY... .A LATE-SEASON STORM SYSTEM WILL MOVE THROUGH THE COASTAL WATERS THROUGH FRIDAY. THIS WILL PRODUCE STRONG SOUTH TO SOUTHEASTERLY WINDS FRIDAY...WITH GUSTS TO 30 KNOTS POSSIBLE. THE STRONG WINDS...COMBINED WITH STEEP WIND WAVES...WILL PRODUCE CHOPPY AND HAZARDOUS CONDITIONS FOR SMALL CRAFT. THE STORM WILL QUICKLY EXIT SOUTHEAST FRIDAY EVENING AND WINDS WILL GRADUALLY DIMINISH LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. PZZ775-151300- /O.CON.KSGX.SC.Y.0007.150515T1200Z-150516T1200Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 932 PM PDT THU MAY 14 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM FRIDAY TO 5 AM PDT SATURDAY... * WINDS...SOUTH TO SOUTHEASTERLY 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...BECOMING NORTH TO NORTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT FRIDAY EVENING. * WAVES/SEAS...CHOPPY AND CONFUSED. SHORT-PERIOD COMBINED SEAS 3 TO 5 FEET IN THE EARLY MORNING...RISING TO 5 TO 8 FEET BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ750-151300- /O.CON.KSGX.SC.Y.0007.150515T1200Z-150516T0600Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- 932 PM PDT THU MAY 14 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM PDT FRIDAY... * WINDS...SOUTH TO SOUTHEASTERLY 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES/SEAS...CHOPPY AND CONFUSED. SHORT-PERIOD COMBINED SEAS 3 TO 5 FEET IN THE EARLY MORNING...RISING TO 5 TO 8 FEET BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJT
464 WHUS76 KSGX 151234 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 534 AM PDT FRI MAY 15 2015 ...STRONG WINDS AND CHOPPY SEAS FOR THE COASTAL WATERS TODAY... .A LATE-SEASON STORM SYSTEM WILL MOVE THROUGH THE COASTAL WATERS THROUGH TODAY. THIS WILL PRODUCE STRONG EAST WINDS THIS MORNING...SHIFTING TO THE NORTHWEST LATE THIS AFTERNOON. GUSTS TO 25 KNOTS ARE POSSIBLE. THE STRONG WINDS...COMBINED WITH STEEP WIND WAVES...WILL PRODUCE CHOPPY AND HAZARDOUS CONDITIONS FOR SMALL CRAFT. THE STORM WILL QUICKLY EXIT SOUTHEAST FRIDAY EVENING AND WINDS WILL GRADUALLY DIMINISH LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. PZZ775-152100- /O.CON.KSGX.SC.Y.0007.000000T0000Z-150516T1200Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 534 AM PDT FRI MAY 15 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WINDS...EAST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS...BECOMING NORTH TO NORTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT THIS AFTERNOON. * WAVES/SEAS...CHOPPY SEAS AND STEEP WAVES. SHORT-PERIOD COMBINED SEAS 3 TO 5 FEET IN THE EARLY MORNING...RISING TO 5 TO 8 FEET BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ750-152100- /O.CON.KSGX.SC.Y.0007.000000T0000Z-150516T0600Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- 534 AM PDT FRI MAY 15 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...EAST 15 TO 20 KT WITH GUSTS TO 25 KT...SHIFTING TO THE NORTHWEST THIS AFTERNOON. * WAVES/SEAS...CHOPPY SEAS AND STEEP WAVES. SHORT-PERIOD COMBINED SEAS 3 TO 5 FEET IN THE EARLY MORNING...RISING TO 5 TO 8 FEET BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SS
466 WHUS76 KSGX 151925 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1225 PM PDT FRI MAY 15 2015 ...STRONG WINDS AND CHOPPY SEAS FOR THE COASTAL WATERS TODAY... .A LATE-SEASON STORM SYSTEM WILL MOVE THROUGH THE COASTAL WATERS THROUGH TODAY. THIS WILL PRODUCE GUSTY NORTH TO NORTHEAST WINDS EARLY THIS AFTERNOON...THEN NORTHWEST BY LATE AFTERNOON. FREQUENT GUSTS TO 25 KNOTS ARE LIKELY. THE STRONG WINDS...COMBINED WITH INCREASED WIND WAVES...WILL LIKELY PRODUCE CHOPPY AND HAZARDOUS CONDITIONS FOR SMALL CRAFT. THE STORM WILL QUICKLY EXIT SOUTHEAST FRIDAY EVENING AND WINDS WILL GRADUALLY DIMINISH LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. PZZ775-160600- /O.CON.KSGX.SC.Y.0007.000000T0000Z-150516T1200Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1225 PM PDT FRI MAY 15 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WINDS...NORTH TO NORTHEAST 15 TO 20 KT WITH GUSTS TO 25 KT...BECOMING NORTHWEST LATE IN THE AFTERNOON. * WAVES/SEAS...CHOPPY SEAS AND STEEP WAVES. SHORT-PERIOD COMBINED SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ750-160600- /O.CON.KSGX.SC.Y.0007.000000T0000Z-150516T0600Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- 1225 PM PDT FRI MAY 15 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...NORTH TO NORTHEAST 15 TO 20 KT WITH GUSTS TO 25 KT...BECOMING NORTHWEST LATE IN THE AFTERNOON. * WAVES/SEAS...CHOPPY SEAS AND STEEP WAVES. SHORT-PERIOD COMBINED SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRISON
170 WHUS76 KSGX 160552 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1052 PM PDT FRI MAY 15 2015 PZZ775-160700- /O.CAN.KSGX.SC.Y.0007.000000T0000Z-150516T1200Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1052 PM PDT FRI MAY 15 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA AND WILL CONTINUE TO DIMINISH OVERNIGHT. THEREFORE THE SMALL CRAFT ADVISORY FOR THE OUTER COASTAL WATERS HAS BEEN CANCELLED. $$ PZZ750-160700- /O.EXP.KSGX.SC.Y.0007.000000T0000Z-150516T0600Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- 1052 PM PDT FRI MAY 15 2015 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... WINDS HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA AND WILL CONTINUE TO DIMINISH OVERNIGHT. THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT 11 PM. $$ SS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at May 13, 9:30 PM PDT, 4 hours 40 minutes earlier.
Area forecast discussion, May 13, 9:30 PM PDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PDT WED MAY 13 2015
.SYNOPSIS...
A NORTH PACIFIC STORM SYSTEM WILL BRING PERIODS OF SHOWERS FROM
THURSDAY THROUGH FRIDAY...TAPERING FRIDAY NIGHT. RAIN COULD BE HEAVY
FRIDAY MORNING. SNOW WILL FALL IN THE HIGHER MOUNTAINS OF SAN
BERNARDINO AND RIVERSIDE COUNTIES. ISOLATED THUNDERSTORMS WILL ALSO
BE POSSIBLE. GUSTY WINDS WILL ALSO OCCUR IN THE DESERTS.
TEMPERATURES WILL BE WELL BELOW NORMAL FOR MAY THROUGH FRIDAY. FAIR
AND COOL WEATHER WILL OCCUR OVER THE WEEKEND THROUGH THE MIDDLE OF
NEXT WEEK WITH AREAS OF LOW CLOUDS MAINLY IN THE NIGHTS AND MORNINGS
WEST OF THE MOUNTAINS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING
ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN
BERNARDINO COUNTIES...
SKIES WERE MOSTLY CLOUDY THIS EVENING WITH A COMBINATION OF LOW
CLOUDS NEAR THE COAST AND HIGH CLOUDS OVER MANY AREAS. THE MAIN
STORM SYSTEM IS CURRENTLY ABOUT 500 MILES WEST OF THE OREGON COAST
WITH A SLIGHTLY NEGATIVELY TILTED TROUGH TO THE SOUTH OFF THE
CALIFORNIA COAST. THIS TROUGH AXIS WILL MOVE THROUGH SOUTHERN
CAIFORNIA THURSDAY AFTERNOON...AND THIS WILL RESULT IN WIDESPREAD
MOSTLY LIGHT PRECIPITATION THURSDAY. THERE WILL BE SOME OROGRAPHICS
IN THE MOUNTAINS WHERE UP TO ONE-HALF INCH OF RAIN COULD FALL IN THE
FIRST ROUND. PRECIP SHOULD PEAK IN THE AFTERNOON...AND 500 MB TEMPS
WILL FALL TO ABOUT -23 C DURING THE DAY AND BRING UNSTABLE ENOUGH
CONDITIONS FOR ISOLATED THUNDERSTORMS. STRONG GUSTY WINDS WILL OCCUR
IN THE DESERTS/DESERT SLOPES DUE TO THE PRESSURE/THERMAL
GRADIENTS...THOUGH THE WINDS WILL DECREASE THURSDAY NIGHT AS THE
WINDS BECOME MORE SOUTHERLY. OVERALL...MODELS ARE PRETTY CONSISTENT
WITH PREVIOUS RUNS...SO CONFIDENCE HAS INCREASED FOR THE THURSDAY
FORECAST.
THE MAIN ACTION WILL BE EARLY FRIDAY AS THE MAIN LOW TRACKS THROUGH
SOUTHERN CALIFORNIA. RAIN SHOULD BE SIGNIFICANT WITH THE POSITION OF
THE LOW...THE INSTABILITY AND NEARLY AN INCH OF PRECIPITABLE WATER
AT THE COAST. RAINFALL OF ONE-HALF TO ONE INCH COULD HAPPEN FRIDAY
MORNING OVER MANY AREAS FROM THE MOUNTAINS WEST TO THE COAST. STRONG
CYCLONIC FLOW WILL NOT BE FAVORABLE FOR OROGRAPHICS...THOUGH THE WRF
AND OTHER MODELS HAVE INDICATED SOME SORT OF FRONT STRETCHING EAST-
WEST OVER NORTHERN SAN DIEGO COUNTY AND THE COASTAL WATERS...SO THIS
COULD BE THE FOCUS OF THE HEAVIEST PRECIP. STORM TOTAL AMOUNTS WILL
GENERALLY BE 1 TO 1.5 INCHES...WITH LOCAL AMOUNTS TO 2 INCHES...
QUITE IMPRESSIVE FOR MID-MAY. THERE WILL BE SNOW IN THE
MOUNTAINS...MAINLY ABOVE 6000 FEET...WITH UP TO ABOUT 10 INCHES
POSSIBLE IN PARTS OF SAN BERNARDINO COUNTY MOUNTAINS. THE
THUNDERSTORM THREAT WILL BE THERE...WITH SMALL HAIL POSSIBLE. TEMPS
WILL BE WELL BELOW NORMAL...15 TO 25 DEGREES BELOW NORMAL FOR HIGHS
IN SOME INLAND AREAS FRIDAY.
THE SYSTEM WILL EXIT TO THE EAST FRIDAY NIGHT...BUT AFTER A VERY
WEAK RIDGE SATURDAY FOR SOME WARMING...TROUGHING WILL DOMINATE OVER
THE WEST COAST MOST OF NEXT WEEK AND KEEP TEMPERATURS BELOW NORMAL
WITH STRONG ONSHORE FLOW BRINGING AREAS OF NIGHT/MORNING STRATUS
WEST OF THE MOUNTAINS AND PERIODS OF GUSTY WINDS IN THE
MOUNTAINS/DESERTS. SO FAR...THE MODELS KEEP PRECIP NORTH OF THE AREA
NEXT WEEK.
&&
.AVIATION...
140400Z...COAST AND VALLEYS...LOW CLOUDS WITH BASES FROM 2000-2500
FT MSL AND TOPS NEAR 3000 FT MSL WILL CONTINUE TO BUILD OVERNIGHT.
CIGS HAVE REACHED KSAN AND KCRQ...AND SHOULD NEAR KSNA AND KONT
BETWEEN 06Z AND 10Z THURSDAY. AFTER 10Z THURSDAY...AREAS OF FOG WITH
VIS OF 1/4 SM OR LESS WILL BE POSSIBLE NEAR THE HIGHER
TERRAIN...ESPECIALLY ALONG THE MOUNTAIN FOOTHILLS. CLOUD BASES WILL
INCREASE OVERNIGHT...APPROACHING 3500 FT MSL BY 16Z. LIGHT DRIZZLE
WILL BE POSSIBLE THRUSDAY MORNING...WITH SCT SHOWERS AND A FEW
THUNDERSTORMS DEVELOPING AFTER 18Z THURSDAY. MULTIPLE LOW CLOUD
LAYERS ARE LIKELY THRUSDAY...WITH OCCASIONAL BASES AOB 2000 FT MSL
NEAR HEAVIER SHOWER ACTIVITY.
MOUNTAINS...WESTERLY WINDS WILL INCREASE OVER THE MOUNTAINS THROUGH
THURSDAY EVENING...RESULTING IN MODERATE TO STRONG TURBULENCE...UP
AND DOWN DRAFTS...AND LLWS. HIGHER TERRAIN WILL BE OBSCURED BY LOW
CLOUDS AND SHOWERS AFTER 14Z...RESULTING IN LOCAL VIS BELOW 1/4 MILE.
DESERTS...WESTERLY WINDS WILL INCREASE THROUGH THURSDAY
EVENING...WITH SUSTAINED WINDS OF 20-35 MPH AND GUSTS 40-60 MPH
LIKELY OVER THE NORTHERN COACHELLA VALLEY AND DESERT SLOPES FROM 10Z
TO AT LEAST 06Z FRIDAY. WINDS WILL PRODUCE MODERATE TO STRONG
TURBULENCE...UP AND DOWN DRAFTS...AND LLWS. SCT SHOWERS AND A FEW
THUNDERSTORMS ARE POSSIBLE FOR ALL DESERT AREAS AFTER 20Z THURSDAY.
CLOUD BASES MAY FALL TO 3000 FT MSL IN SHOWER ACTIVITY...OTHERWISE
BASES AOA 8000 FT MSL WILL PREVAIL.
&&
.MARINE...
900 PM...A STORM SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO THE
COASTAL WATERS THURSDAY AND FRIDAY. SOUTHERLY WINDS AT 12 TO 18 KT
WITH GUSTS IN EXCESS OF 20 KT WILL LIKELY DEVELOP ON FRIDAY AHEAD OF
AN APPROACHING COLD FRONT. THE FRONT WILL MOVE THROUGH THE COASTAL
WATERS LATE FRIDAY AFTERNOON...SHIFTING THE WINDS TO NW AT 10 TO 15
KT BY FRIDAY EVENING. WINDS MAY BE LOCALLY STRONGER IN AREAS OF
THUNDERSTORM ACTIVITY...ESPECIALLY ON FRIDAY. AT THIS
TIME...CONDITIONS EXCEEDING SMALL CRAFT ADVISORY LEVELS APPEAR
PROBABLE FOR FRIDAY. WIND AND SEA CONDITIONS WILL IMPROVE ON
SATURDAY..WITH NO ADDITIONAL HAZARDOUS MARINE WEATHER EXPECTED
THROUGH MONDAY.
&&
.SKYWARN...
SKYWARN ACTIVATION WILL NOT BE NEEDED TONIGHT.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY FROM 5 PM THURSDAY TO 5 PM PDT FRIDAY
FOR RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY
MOUNTAINS.
WIND ADVISORY FROM 3 AM TO 8 PM PDT THURSDAY FOR COACHELLA
VALLEY-SAN DIEGO COUNTY DESERTS-SAN DIEGO COUNTY MOUNTAINS-
SAN GORGONIO PASS NEAR BANNING.
PZ...NONE.
&&
PUBLIC...MAXWELL
AVIATION/MARINE...ALBRIGHTThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:38 PM PDT | Wind Advisory | SGX | Riverside, San Diego | 22 hr |
| May 14, 12:58 PM PDT | Flash Flood Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 27 hr |
| May 14, 4:14 PM PDT | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino | 2 hr |
Nearby
Small Craft Advisories in California, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.